Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A ZFC Dowker space in $\aleph _{\omega+1}$: An application
of pcf theory to topology


Authors: Menachem Kojman and Saharon Shelah
Journal: Proc. Amer. Math. Soc. 126 (1998), 2459-2465
MSC (1991): Primary 54B99, 54G99; Secondary 04A20, 04A30
DOI: https://doi.org/10.1090/S0002-9939-98-04884-9
MathSciNet review: 1605988
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of a Dowker space of cardinality $\aleph _{\omega+1}$ and weight $\aleph _{\omega+1}$ is proved in ZFC using pcf theory.


References [Enhancements On Off] (What's this?)

  • 1. Zoltan T. Balogh, A small Dowker space in ZFC, Proc. Amer. Math. Soc. 124 (1996), no. 8, 2555-2560. MR 96j:54026
  • 2. Zoltan T. Balogh, A normal screenable nonparacompact space in ZFC, Proc. Amer. Math. Soc. 126 (1998), 1835-1844. CMP 97:15
  • 3. M. .R. Burke and M. Magidor, Shelah's pcf theory and its applications, Ann. Pure Appl. Logic 50 (1990) 207-254. MR 92f:03053
  • 4. C. H. Dowker, On countably paracompact spaces, Canad. J. Math. 3 (1951), 219-224. MR 13:264c
  • 5. M. Kojman, The A,B,C of pcf: a pcf companion, preprint.
  • 6. M. E. Rudin, A normal space $X$ for which $X\times I$ is not normal, Fund. Math. 73 (1971) 189-186. MR 45:2660
  • 7. M. E. Rudin, Dowker Spaces, in Handbook of set-theoretic topology, K. Kunen and J. E. Vaughan eds. Elsevier Science Publishers, 1984. MR 86c:54018
  • 8. S. Shelah, Cardinal Arithmetic, Oxford University Press, 1994. MR 96e:03001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B99, 54G99, 04A20, 04A30

Retrieve articles in all journals with MSC (1991): 54B99, 54G99, 04A20, 04A30


Additional Information

Menachem Kojman
Affiliation: Department of Mathematics, Carnegie-Mellon University, Pittsburgh, Pennsylvania 15213
Address at time of publication: Department of Mathematics, Ben Gurion University of the Negev, POB 653, 84105 Beer-Sheva, Israel
Email: kojman@math.bgu.ac.il

Saharon Shelah
Affiliation: Institute of Mathematics, The Hebrew University of Jerusalem, and Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08903
Email: shelah@math.huji.ac.il

DOI: https://doi.org/10.1090/S0002-9939-98-04884-9
Keywords: ZFC, Dowker space, cardinality, pcf theory
Received by editor(s): June 15, 1996
Additional Notes: The second author’s research was supported by “The Israel Science Foundation” administered by The Israel Academy of Sciences and Humanities. Publication 609.
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society